# SDR USAA920081714

- Difficulty date: September 19, 2008
- Submitted: October 27, 2008
- Operation: Air carrier
- Aircraft: N765US
- Make and model: Airbus A319-112
- Aircraft serial: 1371
- Aircraft time: 22,529 hours, 14,011 cycles
- Engine: Cfmint CFM565B6
- Engine time: 22,284 hours, 13,892 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Pin
- Part number: 9115M31P06
- Condition: Vibration
- Location: Nr 1 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

FLT NR 2134 - EMERGENCY LANDING, AT CRUISE POWER, A BANG WAS HEARD AND SEVERE VIBRATION FELT.  THE FLT CREW PULLED POWER BACK TO IDLE AND VIBRATION STOPPED.  ON ATTEMPT TO RESTORE POWER TO CLIMB, WHILE TRANSITIONING THRU 40-45% N1, VIBRATION AND BANG RESUMED.  AIRCRAFT DIVERTED TO BDL.  THE FLT LANDED NORMALLY AND TAXIED TO THE GATE.  MX R&R NR 1 ENGINE.  A STAGE 3 VSV SHROUD RETENTION PIN WAS FOUND LIBERATED WITH RESULTING DISTRESS TO STAGE 4 (HPT) HIGH PRESSURE COMPRESSOR BLADES AND OTHER DOWNSTREAM HARDWARE.  WEAR OF THE S3 VSV SHROUD SEAL ANTI-ROTATION FEATURES LET THE SEAL STAGE ROTATE AND EXPOSE THE AFT FACING 9:00 RETENTION PIN ALLOWING ITS LIBERATION.  REPLACED RETENTION PIN.
